Think I need a new ear

Haven't written on the site for a while but I have been keeping up with all your news.

I recently retired and have been looking forward to being a lady of leisure even though I seem to be busier than ever.

Went to the hospital for my Rheumy appt today.My RA has been very good recently and not caused me too much discomfort.My bloods have been fine. I take mtx 10mgs by injection and Cimzia also by injection every two weeks.I do have high blood pressure and take medication for this.

If this all sounds too good to be true you're right.

During the last three months I've developed problems with my hearing.in my left ear.Went to see my GP T heres nothing obviously wrong so have an appt at the ENT dept for which I have waited six weeks , on the 31st May.

The noises in my ear have been driving me mad.My hearing is very dull and the noises vary between the noise of two trains passing each other at high speed,,pulsating heart beats and sudden loud noises.Sometimes I feel that I could just scream.

Had a chat with the Rheumy nurse. She said to contact her after I've been to ENT in case it's a side effect of the medication.I've been on Cimzia since last August.It has made such a difference to my condition.

I thought things were going too well.

Sorry to moan but thanks for reading this xxx

2 Replies

oldestnewest
  • Sorry to hear this - it sounds horrible - but it might be nothing to do with the meds you take Avjh? People do develop hearing loss regardless of other conditions so please don't assume that you will have to come off the Cimzia yet. You could try contacting the RNID/ Action on Hearing Loss and see if they have any advice for you regarding tinnitus in the meantime? I had high blood pressure on Monday and it's not the first time either so may have to start taking pills for it too - do they effect the drugs we are on I wonder and do they have side effects too? I'm trying to get my weight even lower and do lots of exercise so don't know how it's managed to get high again unless it's the MTX or just hereditary as my dad had it (and both my sisters were born deaf) Tilda x

  • Hi Avjh

    I'm sorry to hear you're having problems with your ear. 'Ringing in the ears' is listed as one of the rare side effects of Cimzia but try not to worry, hopefully you will know more after seeing the ENT specialist, and maybe contact a specialist organisation in the meantime as TildaT suggested.

    Kind regards

    Sarah Kate

    NRAS Helpline

You may also like...